Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 24, 2012, 3:49 PM EST for Caswell County, Rockingham County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2012, 3:49 PM EST (20:49 UTC)
- Expired
- Feb 24, 2012, 4:45 PM EST
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 3:56 PM EST | TSTM WND DMG | 5 Sse Danville City, NC | SHED ROOF BLOWN OFF. |
| Feb 24, 3:56 PM EST | TSTM WND DMG | Providence, NC | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS51 KRNK 242049
SVRRNK
NCC033-157-242145-
/O.NEW.KRNK.SV.W.0012.120224T2049Z-120224T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 445 PM EST.
* AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUFFIN TO REIDSVILLE TO MONROETON...OR ALONG A LINE
EXTENDING FROM MAYFIELD TO REIDSVILLE TO 7 MILES SOUTH OF
REIDSVILLE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
PELHAM...
GATEWOOD...
BLANCH...
JERICHO...
TOPNOT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3625 7978 3654 7950 3653 7913 3630 7915
3624 7916
TIME...MOT...LOC 2049Z 265DEG 46KT 3650 7947 3634 7957
3626 7965
$$
WP3 follow-up statements
602
WWUS51 KRNK 242100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EST FRI FEB 24 2012
NCC033-157-242145-
/O.CON.KRNK.SV.W.0012.000000T0000Z-120224T2145Z/
CASWELL NC-ROCKINGHAM NC-
400 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...
AT 356 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PROVIDENCE TO CAMP SPRINGS...MOVING EAST
AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BLANCH...
JERICHO...
TOPNOT...
LEASBURG...
PROSPECT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7965 3652 7944 3653 7913 3630 7915
3624 7916
TIME...MOT...LOC 2100Z 265DEG 46KT 3651 7930 3635 7940
3627 7948
$$
WP167
WWUS51 KRNK 242122
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EST FRI FEB 24 2012
NCC157-242132-
/O.CAN.KRNK.SV.W.0012.000000T0000Z-120224T2145Z/
ROCKINGHAM NC-
422 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3625 7953 3643 7925 3643 7915 3630 7915
3624 7916
TIME...MOT...LOC 2122Z 265DEG 46KT 3653 7895 3637 7905
3626 7933
$$
NCC033-242145-
/O.CON.KRNK.SV.W.0012.000000T0000Z-120224T2145Z/
CASWELL NC-
422 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR SOUTHERN CASWELL COUNTY...
AT 420 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF LEASBURG TO LEASBURG TO
JERICHO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
TURBEVILLE TO 6 MILES WEST OF ROXBORO TO JERICHO...MOVING EAST AT 55
MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHTOWERS...
BAYNES...
PROSPECT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7953 3643 7925 3643 7915 3630 7915
3624 7916
TIME...MOT...LOC 2122Z 265DEG 46KT 3653 7895 3637 7905
3626 7933
$$
WP884
WWUS51 KRNK 242143
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EST FRI FEB 24 2012
NCC033-242152-
/O.EXP.KRNK.SV.W.0012.000000T0000Z-120224T2145Z/
CASWELL NC-
443 PM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASWELL COUNTY
EXPIRES AT 445 PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
COUNTY. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT WIND DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE
IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT
NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7953 3643 7925 3643 7915 3630 7915
3624 7916
TIME...MOT...LOC 2142Z 265DEG 46KT 3655 7863 3639 7873
3628 7901
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:21 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 24, 2:21 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EST FRI FEB 24 2012
.SYNOPSIS...
DEEPENING CYCLONE OVER THE OHIO VALLEY WILL MOVE RAPIDLY NORTHEAST INTO
NEW ENGLAND BY TONIGHT. STRONG COLD FRONT WILL PUSH EAST ACROSS
THE MID ATLANTIC REGION THIS AFTERNOON...A TRANSITION TO COLD
BLUSTERY CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 213PM EST FRIDAY...
CLEARED COUNTIES BEHIND THE COLD FRONT FROM TORNADO WATCH 36. COLD
FRONT WILL CONTINUE TO MOVE EAST THIS AFTERNOON INTO TONIGHT.
BEHIND THE FRONT...COLD ARCTIC AIR WILL PUSH INTO OUR AREA TONIGHT.
CLEARING WILL TAKE PLACE EAST OF THE BLUE RIDGE...LINGERING
MOISTURE IN THE MOUNTAINS WILL QUICKLY CHANGE OVER TO SNOW SHOWERS
WITH POTENTIAL FOR SOME ACCUMULATION IN THE FAVORED UPSLOPE AREAS
OF WV. FLURRIES MAY BE ENCOUNTERED AS FAR EAST AS THE BLUE RIDGE.
LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE UPPER 20S IN THE
MOUNTAINS TO THE MID 30S IN THE SOUTHEAST. WEST TO NORTHWEST WINDS
WILL CONTINUE UPSLOPE SNOW SHOWERS IN THE FAVORED AREAS ON
SATURDAY. ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE FOR WESTERN
GREENBRIER VALLEY. HIGHS SATURDAY WILL VARY FROM THE UPPER 20S IN
THE MOUNTAINS TO AROUND 50 DEGREES IN THE SOUTHEAST.
AS OF 1130 AM EST FRIDAY...
TORNADO WATCH 36 REMAINS IN EFFECT FOR THE ENTIRE CWA.
WSR-88D SHOWED A LINE OF SHOWERS AND THUNDERSTORMS FROM SNOWSHOE
SOUTH TO TAZEWELL. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING
ACROSS THE MOUNTAINS. A STRONG COLD FRONT WILL MARCH EAST ACROSS
OUR AREA THIS AFTERNOON. SHAPED THE POPS TO MATCH CLOSER TO THE
500MB VORT MAX MOVING THROUGH THIS AFTERNOON...FOLLOWED BY A
TRANSITION TO MORE UPSLOPE IN THE WEST BY TONIGHT IN STRONG NW
FLOW. SLOWED DOWN THE ARRIVAL OF THE COLDER AIR IN WEST AND
ADJUSTED HIGHS UP A FEW DEGREES IN THE SOUTHEAST. MORE UPDATES AS
AFTERNOON PROGRESSES.
AS OF 947 AM EST FRIDAY...
UPDATED ZONES AND ISC GRIDS FOR TORNADO WATCH 36 IN EFFECT UNTIL 4
PM THIS AFTERNOON. ADJUSTED POPS AND SLOWED TIMING OF COLD FRONT.
ACTIVE WEATHER AFTERNOON EXPECTED FOR CWA.
AS OF 500 AM EST FRIDAY...
994 MB SFC LOW OVER SOUTHERN OHIO WILL MOVE RAPIDLY NORTHEAST TO
NEAR LAKE ONTARIO THIS EVENING DEEPENING TO ABOUT 988 MB BY 00
UTC...7PM THIS EVENING. TRAILING SURFACE FRONT WILL GET PROPELLED
EAST ACROSS OUR FORECAST AREA...PROVIDING A MYRIAD OF WEATHER
CHALLENGES TO ENTERTAIN THE NEXT 24 HOURS.
THIS MORNING...THE FORECAST AREA REMAINS WITHIN THE WARM
SECTOR...TEMPERATURES WELL ABOVE NORMAL SUPPORTED BY DEWPOINTS IN
THE MID TO UPPER 50S. WITH A LITTLE SUN...TEMPS TO EASILY REACH
THE LOWER 70S EAST OF THE BLUE RIDGE. WARM UNSTABLE AIRMASS WILL
PROVIDE NEEDED INGREDIENTS TO FEED DEEP CONVECTION. SCATTERED TO
BKN LINES OF SHRA/TSRA ARE ANTICIPATED...POPS HIGHEST IN THE
WESTERN CWA THIS MORNING...WITH FOCUS SHIFTING TO THE EASTERN
CWA...OR EAST OF THE BLUE RIDGE THIS AFTERNOON. STRONG LOW LEVEL
JET OF 50-60 KTS SUGGESTS POTENTIAL FOR DAMAGING WIND GUSTS IF
STRONG MOMENTUM MIX DOWN OCCURS. HAVE BLANKETED THE FORECAST AREA
WITH A WIND ADVISORY TO ACCOUNT FOR BOTH MOMENTUM MIX DOWN FROM
THE SHOWERS...AND THE GRADIENT SURGE OF WIND BEHIND THE COLD FRONT
THIS AFTERNOON AND EVENING. WITH THE SURFACE LOW PASSING TO OUR
NORTH...CROSS BARRIER WIND FLOW WILL DEVELOP (WINDS PERPENDICULAR
TO THE MTNS) RESULTING IN STRONG WIND GUSTS AIDED BY MOMENTUM MIX
DOWN FROM MOUNTAIN WAVE ACTIVITY LEE OF THE HIGHER TERRAIN. THESE
WINDS WILL LIKELY PERSIST INTO THE OVERNIGHT TONIGHT...ESPECIALLY
OVER AND JUST EAST OF THE BLUE RIDGE...AIDED BY STRONG SUBSIDENCE
AND PRESSURE RISES OF 8-12 MB/6HRS.
ARCTIC AIR WILL MAKE ITS PRESENCE FELT...TEMPERATURES TUMBLING
FROM THE BALMY 60S/70S TODAY INTO THE 20S TONIGHT. ALTHOUGH
CLEARING WILL TAKE PLACE EAST OF THE BLUE RIDGE...LINGERING
MOISTURE IN THE MOUNTAINS WILL QUICKLY CHANGE OVER TO SNOW SHOWERS
WITH POTENTIAL FOR SOME ACCUMULATION IN THE FAVORED UPSLOPE AREAS
OF WV. FLURRIES MAY BE ENCOUNTERED AS FAR EAST AS THE BLUE RIDGE.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 200 PM EST FRIDAY...
500 MB FLOW FLATTENS AND BECOMES ZONAL SATURDAY NIGHT AND SUNDAY. AT
THE SURFACE HIGH PRESSURE BUILDS IN SATURDAY NIGHT AND WILL BE
OVERHEAD BY SUNDAY MORNING.
WEAK SHORT WAVE COMING THROUGH THE SOUTHERN STREAM BRINGS A SUBTLE
LOW OVER THE SOUTHEAST UNITED STATES ON SUNDAY BUT ALL MODELS KEEP
ANY MOISTURE ASSOCIATED WITH THIS FEATURE SOUTH OF THE FORECAST
AREA.
MOISTURE BECOMES SHALLOW BY SATURDAY EVENING SO SNOW SHOWERS WILL BE
ENDING. CLOUDS WILL CONTINUE TO ERODE THROUGH SUNDAY MORNING. BUFKIT
AT EKN AND LWB HAVE THE SNOW OVER BY 10PM SATURDAY NIGHT.
ON SUNDAY 850 MB TEMPERATURES RECOVER BACK TO NEAR ZERO BUT AS
SURFACE AND LOW LEVEL WINDS DIMINISH ON SUNDAY EVENING...EXPECT A
SHARP DROP IN SURFACE TEMPERATURES. SREF HAS SURFACE DEW POINTS
DROPPING INTO THE TEENS SUNDAY MORNING. SHELTERED VALLEYS WILL BE
COLDER THAN SURROUNDING RIDGES.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 200 PM EST FRIDAY...
MILD TEMPERATURES CONTINUE THROUGH TUESDAY. HIGH PRESSURE WILL BE
OFFSHORE. ADVECTION OF MOISTURE INTO THE REGION INCREASES TUESDAY
NIGHT AND WEDNESDAY AHEAD OF THE NEXT UPPER TROF. BY WEDNESDAY A
WARM FRONT WILL BE JUST NORTH OF THE FORECAST AREA. THE COLD FRONT
WITH THIS SYSTEM...AND ANY ASSOCIATED PRECIPITATION WILL BE EAST OF
THE REGION BY THURSDAY MORNING.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 1140 AM EST FRIDAY...
MVFR CONDITIONS EXPECTED TO DEVELOP AT ALL TERMINALS THIS
AFTERNOON AS LOW LEVEL MOISTURE INCREASES AHEAD OF AN APPROACHING
COLD FRONT. LOCAL IFR CONDITIONS CAN BE EXPECTED WITHIN THE VCNTY OF
SHRA/TSRA THAT WILL OCCUR UNTIL FROPA THIS AFTERNOON. THERE IS A
STRONG LOW LEVEL JET PRESENT AHEAD THIS COLD FRONT...WINDS OF ABOUT
50 KTS JUST ABOVE THE SURFACE. THE FRONT WILL MOVE THROUGH THE
MOUNTAINS EARLY THIS AFTERNOON...THEN EAST OF THE MTNS BY THIS
EVENING. WINDS BEHIND THE FRONT WILL REMAIN VERY GUSTY WITH SFC
GUSTS OF 40 KTS THROUGH THIS EVENING...AND GUSTS OF 30 KTS WILL
LIKELY PERSIST INTO THE DAY SATURDAY.
SCATTERED RAIN SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL
PASSAGE THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE. CLEARING
SKIES WILL TAKE PLACE EAST OF THE BLUE RIDGE AFTER THE FRONTAL
PASSAGE THIS AFTERNOON. MOISTURE WILL LINGER IN THE MOUNTAINS
TONIGHT AND SATURDAY IN THE FORM OF SNOW SHOWERS...MVFR AND LOCAL
IFR CONDITIONS PERSISTING AT KBLF/KLWB.
HIGH PRESSURE WILL BUILD ACROSS THE AREA SUNDAY AND IS EXPECTED TO
INFLUENCE OUR WEATHER PATTERN THROUGH EARLY NEXT WEEK...A RETURN
TO VFR.
&&
.CLIMATE...
RECORD HIGHS FOR TODAYS DATE...
ROA 80/1985
LYH 79/1985
DAN 77/1980
BLF 71/1961
BCB 73/1975
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-009>020-
022>024-032>035-043>047-058-059.
NC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ001>006-
018>020.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...PM
NEAR TERM...KK/PM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/PM
CLIMATE...Hazardous weather outlook, Feb 24, 10:24 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1024 AM EST FRI FEB 24 2012 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-251530- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE- 1024 AM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 36 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WIND GUSTS SATURDAY...ESPECIALLY IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ045-251530- GREENBRIER- 1024 AM EST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 36 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING SNOW SATURDAY IN THE MOUNTAINS...MAINLY WEST AND NORTH OF LEWISBURG. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ004>006-020-VAZ043>047-058-059-251530- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1024 AM EST FRI FEB 24 2012 ...TORNADO WATCH 36 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 24, 2:42 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EST FRI FEB 24 2012
NCZ004-005-VAZ032-043-242030-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-
242 PM EST FRI FEB 24 2012
...A STRONG THUNDERSTORM WILL AFFECT HENRY...PATRICK...ROCKINGHAM AND
STOKES COUNTIES...
AT 240 PM EST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF SANDY RIDGE...MOVING NORTHEAST AT 70 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR MARTINSVILLE AIRPORT AROUND 250 PM...CHATMOSS
AROUND 255 PM AND LEATHERWOOD AROUND 300 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3645 8040 3679 8000 3678 7966 3676 7966
3649 7995
SKLocal storm report, Feb 24, 2:54 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 WSW BIG ISLAND 37.51N 79.45W
02/24/2012 E0.25 INCH BEDFORD VA TRAINED SPOTTER
&&
JVCSpecial weather statement, Feb 24, 3:04 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EST FRI FEB 24 2012
NCZ004>006-VAZ044-242045-
CASWELL NC-PITTSYLVANIA VA-ROCKINGHAM NC-STOKES NC-
304 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CASWELL...PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...
AT 301 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
STONEVILLE TO 5 MILES SOUTHWEST OF WALNUT COVE...MOVING EAST AT 70
MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS...WHICH COULD
BRING DOWN SMALL TREES OR LIMBS DUE TO THE WET GROUND. VERY HEAVY
RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR DRAPER...EDEN...INTELLIGENCE...AND BELLEWS
LAKE AROUND 310 PM...CASCADE AROUND 315 PM...WENTWORTH...OREGON
HILL...MAYFIELD...AND BETHANY AROUND 320 PM AND DANVILLE CITY AROUND
325 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3626 8029 3648 8004 3655 7980 3654 7972
3658 7971 3675 7917 3669 7918 3645 7934
3627 7977 3624 7994
WPSpecial weather statement, Feb 24, 3:10 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EST FRI FEB 24 2012
VAZ034-035-045>047-242045-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
310 PM EST FRI FEB 24 2012
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX...
BEDFORD...BUCKINGHAM AND CAMPBELL COUNTIES...
AT 306 PM EST...A STRONG THUNDERSTORM WAS LOCATED OVER HUDDLESTON...
MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LYNCHBURG AIRPORT AROUND 315 PM...BOCOCK
AROUND 330 PM AND TOWER HILL AROUND 345 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3754 7842 3713 7942 3720 7955 3743 7932
3760 7892 3755 7889 3754 7883 3760 7884
3761 7882 3763 7883 3764 7881 3764 7872
3770 7870 3768 7865 3771 7866 3775 7858
WPSpecial weather statement, Feb 24, 3:45 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EST FRI FEB 24 2012
NCZ005-006-VAZ044-058-059-242130-
CASWELL NC-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-ROCKINGHAM NC-
345 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CASWELL...CHARLOTTE...HALIFAX...PITTSYLVANIA AND ROCKINGHAM
COUNTIES...
AT 342 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF KEYSVILLE TO SOUTH BOSTON TO 3 MILES SOUTH OF INGRAM TO 11
MILES EAST OF BELEWS CREEK...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ELMO...LAWSONVILLE...WYLLIESBURG...AND
MONROETON AROUND 350 PM...SCOTTSBURG...PROVIDENCE...BETHEL...AND
BETHEL AROUND 355 PM...REDOAK AND AND QUICK AROUND 400 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3685 7852 3654 7887 3653 7913 3629 7916
3624 7954 3625 7990 3674 7920 3669 7894
3707 7849 3708 7844
WPLocal storm report, Feb 24, 3:46 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 5 SE MOUNT AIRY 36.45N 80.55W
02/24/2012 E0.75 INCH SURRY NC PUBLIC
DIME SIZE HAIL
&&
JVCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:41 PM EST | Severe Thunderstorm Warning | RNK | Stokes, Surry | 34 min |
| Feb 24, 2:30 PM EST | Special Weather Statement | RNK | Stokes, Yadkin | 45 min |
| Feb 24, 3:04 PM EST | Special Weather Statement | RNK | Rockingham | 41 min |
| Feb 24, 3:44 PM EST | Fire Weather Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 14 hr |
| Feb 24, 3:45 PM EST | Special Weather Statement | RNK | Caswell | 45 min |
| Feb 24, 4:07 PM EST | Tornado Warning | RNK | Caswell | 13 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.